Crohn's Disease Forum » Treatment » Anxiety with Budesonide


07-01-2018, 04:51 AM   #1
Elliot1234568
 
Join Date: Jun 2018
Anxiety with Budesonide

Hello, I'm Tim. I'm new here!

In mid-May I was diagnosed with ileo-colonic Crohn's disease with mild to moderate inflammation. I was immediately prescribed 500mg of Salazopyrin, and I was instructed to take four tablets twice a day. Side note, I suffer with a Generalised Anxiety Disorder and a stammer. I was prescribed 10mg of Escitalopram of which I begun to take in early April, this was increased to 20mg during the initial start of May because I felt more anxious. It was really helping ease the anxiety and making me feel a lot less anxious in social situations, which was great and I started to really feel like my old self. The 20mg seemed to be working well, because I felt a lot less anxious so therefore my stammer was massively reduced. After my colonoscopy in mid-May where I was diagnosed with Crohns the hospital were quick to understandably put me on steroids in hope to reduce the inflammation of the colon. I had already made them aware of my mental health to which I was told the steroids would not affect. However, not long after I started to feel on edge, I begun to question myself because I was told by the hospital I wouldn't feel these feelings of anxiety I became self-conscious, I felt jittery and I was beginning to avoid people and situations. I called my Doctor, I was advised to come off them because they were affecting my mental health so badly. In a week or so I started to feel better again. I then attended a appointment at the hospital, where I was clear I mustn't have medication which will bring on anxiety. I was put on Budesonide because it has little side affects. I gave it 2 weeks, the anxiety started again. This time I felt so on edge that I had to come home from work, because it was too much to bare. I have been signed off for 2 weeks. I am weening myself off the Budesonide but that is going to take 2 weeks, I am supposed to go back to at the end of this week. I am still taking my Escitalopgram but it feels like its not even working at the moment which I gather is because steroids decrease your serotonin levels is it, which the anti-depressants are aim to increase. I feel so lethargic. I have a follow up appointment on the 9th of July where they want to review and discuss starting me on Azathioprine. Has anybody else been through a similar situation? Will the anti-depressants start working again once I come off the steroids? Has this interrupted my anti-depressant cycle? Is there another drug I can take in the meantime? What is Azathioprine like? I have an appointment with my GP tomorrow. I am my wits ends, I felt like I was making progress with anxiety before this Crohns diagonis and dose and dose of steroids. Can anybody offer some reassurance please?

All your support would be very much appreciated.

Thank you,
Tim
07-01-2018, 09:45 AM   #2
cmack
Forum Monitor
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
Welcome,

I'm not sure of the answers. You have my support though, these diseases are rough. All I can really tell you is that things will get better when you find the right treatment plan. Hang in there.
Reply

Crohn's Disease Forum » Treatment » Anxiety with Budesonide
Thread Tools


All times are GMT -5. The time now is 09:39 PM.
Copyright 2006-2017 Crohnsforum.com